Vol. 75, No. 1, 1978

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Algebras which satisfy a second order linear partial differential equation

Herbert Stanley Bear, Jr. and Gerald Norman Hile

Vol. 75 (1978), No. 1, 21–36
Abstract

Let A be an algebra of complex valued functions satisfying a second order linear partial differential equation in a plane domain. If the equation is hyperbolic or parabolic, the functions of A are locally functions of only one variable. If the equation is elliptic, there exists a unique complex function λ such that fx = λfy for each f in A, and after a change of variables each function in A is analytic. If an algebra of functions satisfies the maximum principle, and one nonconstant function and its square satisfy an elliptic equation, then every function in the algebra satisfies this equation.

Mathematical Subject Classification 2000
Primary: 46J10
Secondary: 35G05
Milestones
Received: 24 March 1977
Revised: 16 May 1977
Published: 1 March 1978
Authors
Herbert Stanley Bear, Jr.
Gerald Norman Hile